Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

October 3, 2021Schley County, Georgia

NWS Atlanta, GA issued this special weather statement at Oct 3, 2021, 6:38 PM EDT for Schley County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 3, 2021, 6:38 PM EDT (22:38 UTC)
Expired
Oct 3, 2021, 7:15 PM EDT
In force
37 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
30

County Schley County, GA

The radar

The Robins AFB radar (KJGX), 101 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
146 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
909 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

996 
WWUS82 KFFC 032238
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
638 PM EDT Sun Oct 3 2021
 
GAZ092-032315-
Schley GA-
638 PM EDT Sun Oct 3 2021

...A strong thunderstorm will impact portions of Schley County
through 715 PM EDT...

At 638 PM EDT, a strong thunderstorm was over Walls Crossing, or near
Ellaville, moving northeast at 10 mph.

HAZARD...Frequent cloud to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Lightning is one of nature's leading killers. If you can 
         hear thunder, you are close enough to be struck by 
         lightning. Heavy rain may cause temporary street flooding 
         especially in poor drainage areas.

Locations impacted include...
Ellaville, La Crosse, Murrays Crossroads and Walls Crossing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3217 8442 3223 8443 3223 8441 3229 8441
      3230 8439 3237 8439 3240 8436 3238 8435
      3240 8434 3240 8432 3237 8432 3237 8425
      3230 8426 3229 8422 3223 8422 3223 8418
      3221 8418 3216 8431
TIME...MOT...LOC 2238Z 234DEG 10KT 3225 8438 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 3, 2:54 PM EDT, 3 hours 44 minutes earlier.

Area forecast discussion, Oct 3, 2:54 PM EDT, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
254 PM EDT Sun Oct 3 2021

.SHORT TERM /Tonight through Monday Night/...

Lead shortwave energy moving across the area this afternoon is
generating scattered to numerous showers (and isolated
thunderstorms). Other than locally heavy rain and gusty winds, not
expecting any significant impact weather through tonight. Driven
largely by several broader upr lvl waves over the Great Lakes and
Upper Midwest, an unsettled/wet pattern will persist over the next
few days across north & central GA.

By late Monday into early Tuesday, one such wave is expected to dig
south and nearly cut-off over the Lower MS Valley. As this occurs,
expect a much more organized threat for heavier rain and embedded
thunderstorms, especially into Tuesday, due to the combination of
deep moisture and strong synoptic-scale forcing. Until then however,
expect mainly cloudy conditions with periods of light to moderate
rain. Temperatures are not expected to flucuate too much given the
upr lvl pattern and saturated conditions. Warmest conditions should
be across our far southern/eastern counties in middle GA where mid
80s are anticipated for Monday (70s expected elsewhere with slightly
cooler mid-upr 60s temps in the mountains of north GA).

Will continue to advertise the potential for localized flooding in
the Hydrologic Outlook (ESFFFC) as periods of heavier rain begin to
develop and persist over certain areas through the middle of the
week.

DJN.83

.LONG TERM /Tuesday through Sunday/...

For Tuesday and Wednesday, a closed upper-level low spinning over
the Lower MS River Valley will provide persistent deep moisture
advection and broad forcing across the CWA, supporting numerous to
widespread showers both days. In addition, vort maxes rotating
around the upper low will be supportive of periods of locally heavy
rain. The cloudy sky and coverage of rain will keep instability on
the lower end, but am keeping a chance of thunder in the weather
grids as areas of clearing could support pockets of greater
instability amid the anomalously moist environment.

The primary concern for the long term period continues to be the
hydrologic implications of the several-day period of showers and
storms, and the potential for pockets of heavy rain. PWATs will
surge to 1.50" to 1.75" -- ranging from the 90% moving average to
the daily maximum per sounding climo -- and forecast soundings show
a saturated atmospheric column across the CWA, supportive of
efficient, warm rain processes.

Days 1-5 QPF is progging widespread rainfall totals of 2-4 along and
north of a line from Columbus to Macon to Greensboro. Areas of
rainfall totals of 4-5 inches are possible, especially across
northeastern GA where the higher terrain could enhance rainfall.
Isolated areas of flash flooding will be possible, especially across
north GA where soil moisture is already high. In addition,
streamflows across the CWA are generally normal to above normal, so
will need to monitor for rising stream levels through the period.

The closed low is progged to lift northward on Thursday and be
absorbed by the jet stream over the Midwest on Friday. However, the
axis of tropical moisture across GA and the Carolinas appears slow
to shift eastward and out of the CWA, so am maintaining chance to
likely PoPs for Thursday and Friday. Drier air will begin to work in
across the CWA from west to east this weekend as an upper-level
ridge over Mexico builds northward.

Martin

&&

AVIATION...
18Z Update...
Unsettled pattern expected through the next 24 to 36 hours with a
series of upr lvl waves bringing periods of SHRA/TSRA to the area.
Low lapse rates will limit TS coverage through tonight. IFR to
MVFR ceilings expected to develop and cover much of west-central
and north GA later tonight with another round of rain/few storms
expected to overspread the area by midday Monday.

//ATL Confidence...18Z Update...
Low to medium in ceilings.
Medium in limited TS potential this PM.
High all other elements.

DJN.83

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          65  78  64  74 /  40  70  60  80
Atlanta         66  76  65  74 /  50  70  60  80
Blairsville     60  73  60  69 /  70  60  70  80
Cartersville    65  77  64  74 /  60  50  60  80
Columbus        67  79  66  77 /  40  70  70  80
Gainesville     64  74  64  71 /  50  70  60  80
Macon           66  82  66  80 /  30  70  60  80
Rome            65  78  65  75 /  50  40  60  80
Peachtree City  65  77  64  74 /  50  80  70  80
Vidalia         68  85  69  85 /  10  50  50  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...DJN.83
LONG TERM....Martin
AVIATION...DJN.83
Hazardous weather outlook, Oct 3, 3:20 PM EDT, 3 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
320 PM EDT Sun Oct 3 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041515-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
320 PM EDT Sun Oct 3 2021

This Hazardous Weather Outlook is for North and Central Georgia.

.DAY ONE...Tonight...

The probability of widespread hazardous weather is low.

Showers and a few thunderstorms will occur through this evening,
with a few showers lingering overnight. Locally heavy rain will be
the primary threat. Cloud to ground lightning and brief gusty winds
could accompany any stronger storms through this evening. Patchy fog
is also possible overnight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Periods of showers and scattered thunderstorms can be expected
across north and central Georgia through early Thursday. The main
concern will be heavy rain and the increased risk of flooding or
localized flash flooding as total rainfall amounts of 3 to 5 inches
occur over much of the area by late Wednesday. Creeks and smaller
streams could respond quickly due to any persistent heavy rain.
Outside of the heavy rain, a few stronger storms could also produce
gusty winds and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

DJN

In the hours before

Special weather statement, Oct 3, 3:31 PM EDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
331 PM EDT Sun Oct 3 2021

GAZ023-031945-
Hall GA-
331 PM EDT Sun Oct 3 2021

...A strong thunderstorm will impact portions of northeastern Hall
County through 345 PM EDT...

At 331 PM EDT, a strong thunderstorm was near Lula, or 11 miles
southeast of Cleveland, moving northeast at 10 mph.

HAZARD...Frequent cloud to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Lightning is one of nature's leading killers. If you can
         hear thunder, you are close enough to be struck by
         lightning. Heavy rain may cause temporary street flooding
         especially in poor drainage areas.

Locations impacted include...
Lula and Clermont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3443 8362 3442 8362 3441 8365 3439 8366
      3438 8366 3436 8367 3434 8365 3433 8370
      3448 8381 3451 8377 3450 8366
TIME...MOT...LOC 1931Z 239DEG 10KT 3445 8368

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Special weather statement, Oct 3, 3:39 PM EDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
339 PM EDT Sun Oct 3 2021

GAZ105-032015-
Dooly GA-
339 PM EDT Sun Oct 3 2021

...A strong thunderstorm will impact portions of western Dooly County
through 415 PM EDT...

At 339 PM EDT, a strong thunderstorm was near Flint River Wma, or 9
miles southeast of Oglethorpe, moving northeast at 10 mph.

HAZARD...Frequent cloud to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Lightning is one of nature's leading killers. If you can
         hear thunder, you are close enough to be struck by
         lightning. Heavy rain may cause temporary street flooding
         especially in poor drainage areas.

Locations impacted include...
Byromville, Pinehurst, Lilly, Dooling, Flint River Wma and Drayton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3207 8399 3209 8398 3210 8400 3211 8400
      3212 8401 3213 8401 3215 8403 3218 8403
      3225 8396 3228 8390 3229 8390 3229 8382
      3213 8372 3206 8398
TIME...MOT...LOC 1939Z 242DEG 7KT 3218 8396

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Special weather statement, Oct 3, 3:59 PM EDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
359 PM EDT Sun Oct 3 2021

GAZ093-095-032030-
Macon GA-Houston GA-
359 PM EDT Sun Oct 3 2021

...A strong thunderstorm will impact portions of east central Macon
and southern Houston Counties through 430 PM EDT...

At 359 PM EDT, a strong thunderstorm was near Henderson, or 10 miles
east of Oglethorpe, moving northeast at 25 mph.

HAZARD...Frequent cloud to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Lightning is one of nature's leading killers. If you can
         hear thunder, you are close enough to be struck by
         lightning. Heavy rain may cause temporary street flooding
         especially in poor drainage areas.

Locations impacted include...
Perry, Warner Robins, Hayneville, Meadowdale, Sand Bed, Houston Lake,
Grovania, Elko, Grove Park, Moss Oak, Henderson, Kathleen and
Clinchfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3229 8398 3246 8383 3244 8383 3245 8380
      3249 8380 3250 8379 3251 8379 3251 8375
      3253 8375 3252 8372 3259 8372 3243 8352
      3229 8373 3229 8390 3228 8390 3226 8394
TIME...MOT...LOC 1959Z 224DEG 24KT 3232 8388

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Special weather statement, Oct 3, 5:30 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
530 PM EDT Sun Oct 3 2021

GAZ053-067-032200-
Coweta GA-Meriwether GA-
530 PM EDT Sun Oct 3 2021

...A strong thunderstorm will impact portions of northern Meriwether
and southern Coweta Counties through 600 PM EDT...

At 530 PM EDT, a strong thunderstorm was over Lone Oak, or 12 miles
south of Newnan, moving northeast at 20 mph.

HAZARD...Frequent cloud to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Lightning is one of nature's leading killers. If you can
         hear thunder, you are close enough to be struck by
         lightning. Heavy rain may cause temporary street flooding
         especially in poor drainage areas.

Locations impacted include...
Newnan, Grantville, Luthersville, Moreland, Sharpsburg, Turin,
Haralson, Lone Oak, East Newnan, Rocky Mount, Saint Marks and Thomas
Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3343 8469 3321 8450 3308 8483 3312 8486
      3320 8486 3320 8487 3321 8487 3321 8486
      3322 8486 3323 8487 3322 8494 3323 8494
TIME...MOT...LOC 2130Z 234DEG 16KT 3320 8483

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Special weather statement, Oct 3, 5:32 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
532 PM EDT Sun Oct 3 2021

GAZ049-059-060-032200-
Morgan GA-Putnam GA-Jasper GA-
532 PM EDT Sun Oct 3 2021

...A strong thunderstorm will impact portions of south central
Morgan, northwestern Putnam and eastern Jasper Counties through 600
PM EDT...

At 532 PM EDT, a strong thunderstorm was near Monticello, moving
northeast at 10 mph.

HAZARD...Frequent cloud to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Lightning is one of nature's leading killers. If you can
         hear thunder, you are close enough to be struck by
         lightning. Heavy rain may cause temporary street flooding
         especially in poor drainage areas.

Locations impacted include...
Eatonton, Monticello, Shady Dale, Central Georgia Experiment Stn,
Calvin, Godfrey and Willard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3333 8334 3321 8362 3335 8375 3354 8353
TIME...MOT...LOC 2132Z 233DEG 11KT 3333 8362

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Special weather statement, Oct 3, 6:38 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
638 PM EDT Sun Oct 3 2021

GAZ092-032315-
Schley GA-
638 PM EDT Sun Oct 3 2021

...A strong thunderstorm will impact portions of Schley County
through 715 PM EDT...

At 638 PM EDT, a strong thunderstorm was over Walls Crossing, or near
Ellaville, moving northeast at 10 mph.

HAZARD...Frequent cloud to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Lightning is one of nature's leading killers. If you can
         hear thunder, you are close enough to be struck by
         lightning. Heavy rain may cause temporary street flooding
         especially in poor drainage areas.

Locations impacted include...
Ellaville, La Crosse, Murrays Crossroads and Walls Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3217 8442 3223 8443 3223 8441 3229 8441
      3230 8439 3237 8439 3240 8436 3238 8435
      3240 8434 3240 8432 3237 8432 3237 8425
      3230 8426 3229 8422 3223 8422 3223 8418
      3221 8418 3216 8431
TIME...MOT...LOC 2238Z 234DEG 10KT 3225 8438

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 2:30 PM EDTSpecial Weather StatementFFCMacon30 min
Oct 3, 2:37 PM EDTSpecial Weather StatementFFCWalton23 min
Oct 3, 2:54 PM EDTSpecial Weather StatementFFCBarrow36 min
Oct 3, 2:57 PM EDTSpecial Weather StatementFFCDooly33 min
Oct 3, 3:13 PM EDTSpecial Weather StatementFFCSumter32 min
Oct 3, 3:27 PM EDTSpecial Weather StatementFFCForsyth33 min
Oct 3, 3:31 PM EDTSpecial Weather StatementFFCHall14 min
Oct 3, 3:39 PM EDTSpecial Weather StatementFFCDooly36 min
Oct 3, 3:59 PM EDTSpecial Weather StatementFFCHouston31 min
Oct 3, 5:30 PM EDTSpecial Weather StatementFFCCoweta30 min
Oct 3, 5:32 PM EDTSpecial Weather StatementFFCJasper, Putnam28 min
Oct 3, 6:53 PM EDTSpecial Weather StatementFFCDeKalb, Fulton37 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.